Alert archive / Missouri / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 206, NWS Springfield, MO

July 14, 20154 counties in Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Jul 14, 2015, 10:50 AM CDT for 4 counties in Missouri. It was in force for 40 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 14, 2015, 10:50 AM CDT (15:50 UTC)
Expired
Jul 14, 2015, 11:30 AM CDT
In force
40 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties Cedar County, MO, Dade County, MO, Greene County, MO, Polk County, MO

The radar

The Springfield radar (KSGF), 32 km from the middle of the area, began a volume at 15:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 14, 10:50 AM CDTTSTM WND DMG3 S Umber View Heights, MOTWO INCH DIAMETER LIMBS DOWN.
Jul 14, 11:03 AM CDTTSTM WND DMG3 Wnw Pleasant Hope, MOTREE DAMAGE REPORTED NEAR THE INTERSECTIONS OF COUNTY ROADS S170 AND E530.
Jul 14, 11:05 AM CDTTSTM WND DMGBolivar, MOPOWER LINES AND 5 INCH DIAMETER LIMB DOWN ALONG BUFFALO ROAD IN TOWN.
Jul 14, 11:10 AM CDTTSTM WND GST 604 Sse Bolivar, MONICKLE HAIL ALSO REPORTED WITH THE WIND GUST.
Jul 14, 11:31 AM CDTTSTM WND GST 603 Nw Ebenezer, MOA FEW TREES REPORTED DOWN NEAR FARM ROAD 34 AND HIGHWAY 13.
Jul 14, 11:31 AM CDTHAIL 14 Ene Morrisville, MO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 3.8 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2015-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2044 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2015-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 211 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2044 J/kg
Mixed-layer CIN
-144 J/kg
Mixed-layer LCL
1390 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
211 m²/s²
0-3 km storm-relative helicity
271 m²/s²
Significant tornado parameter
0.4
Supercell composite
14.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

724 
WUUS53 KSGF 141550
SVRSGF
MOC039-057-077-167-141630-
/O.NEW.KSGF.SV.W.0206.150714T1550Z-150714T1630Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1050 AM CDT TUE JUL 14 2015

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN CEDAR COUNTY IN SOUTHWEST MISSOURI...
  DADE COUNTY IN SOUTHWEST MISSOURI...
  NORTHERN GREENE COUNTY IN SOUTHWEST MISSOURI...
  POLK COUNTY IN SOUTHWEST MISSOURI...

* UNTIL 1130 AM CDT

* AT 1046 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES
  SOUTHWEST OF FAIR PLAY...AND MOVING SOUTHEAST AT 50 MPH.

  HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* LOCATIONS IMPACTED INCLUDE...
  BOLIVAR...FAIR PLAY...GREENFIELD...MORRISVILLE...PLEASANT HOPE...
  STOCKTON AND WALNUT GROVE.

THIS WARNING ALSO INCLUDES STOCKTON LAKE AND STOCKTON STATE PARK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3734 9364 3740 9404 3782 9382 3769 9318
      3729 9318
TIME...MOT...LOC 1550Z 293DEG 42KT 3752 9367

HAIL...0.88IN
WIND...60MPH

$$

BOXELL
1 follow-up statement
137 
WWUS53 KSGF 141604
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1104 AM CDT TUE JUL 14 2015

MOC039-057-077-167-141630-
/O.CON.KSGF.SV.W.0206.000000T0000Z-150714T1630Z/
CEDAR MO-GREENE MO-POLK MO-DADE MO-
1104 AM CDT TUE JUL 14 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
DADE...POLK...NORTHERN GREENE AND EASTERN CEDAR COUNTIES UNTIL 1130
AM CDT...

AT 1102 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WALNUT
GROVE...AND MOVING SOUTHEAST AT 50 MPH.

HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

LOCATIONS IMPACTED INCLUDE...
BOLIVAR...FAIR PLAY...MORRISVILLE...PLEASANT HOPE...STOCKTON AND
WALNUT GROVE.

THIS WARNING ALSO INCLUDES STOCKTON LAKE AND STOCKTON STATE PARK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3735 9372 3747 9385 3782 9382 3769 9318
      3729 9318
TIME...MOT...LOC 1605Z 293DEG 42KT 3745 9347

HAIL...0.88IN
WIND...60MPH

$$

BOXELL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 5:45 AM CDT, 5 hours 5 minutes earlier.

Area forecast discussion, Jul 14, 5:45 AM CDT, 5 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
545 AM CDT Tue Jul 14 2015

...Update to Aviation Discussion...

.SHORT TERM...(Today and Tonight)
Issued at 250 AM CDT TUE JUL 14 2015

A very warm and muggy night was in progress across the Ozarks and
Osage Plains early this Tuesday morning with temperatures in the
upper 70s to lower 80s. The isolated convection that developed
across central Missouri along a weak boundary Monday evening
dissipated before arriving to the Ozarks and another cluster or
storms was ongoing in central Kansas.

Another hot and humid day is in store. The weak boundary will sag
southward into the area later today and tonight in response to the
shortwave trough tracking into the northeastern U.S. Meanwhile the
upper ridge will hold strong over our region and even begin to
expand northward.

Expect afternoon high temperatures will be quite similar to the
past couple of days with readings in the lower to middle 90s.
Surface dewpoints will again range in the lower to middle 70s.
Dewpoints could a bit higher into the upper 70s at some locations today
as result of moisture pooling ahead and along the sagging
boundary.

Forecast heat indicies will climb into the 101 to 109 range area
wide with the highest readings across the Osage Plains from
southeastern Kansas into west central Missouri. Heat index values
will be a bit lower across the eastern Ozarks.

With heat index values forecast to approach or reach 105 on
consecutive days the Heat Advisory will be expanded across the
remainder of the Missouri Ozarks for today.

Intense surface heating will result in strong instability today.
However the lack of forcing and warm mid level temperatures will
be an inhibiting factor for convective development. However with
that said an isolated storm cannot be ruled out mainly across
central Missouri.

The weak boundary will sag farther southward into the area
tonight. We will have to monitor the potential for some convective
development tonight along the boundary but that prospect looks low
at this time due to a modest low level jet at best.

.LONG TERM...(Wednesday through Monday)
Issued at 250 AM CDT TUE JUL 14 2015

Seasonably hot and humid weather will be the story heading through
the remainder of the week and into the weekend as our area remains
under the influence of the subtropical ridge.

The weak boundary or axis of surface convergence will be oriented
northwest to southeast across the area Wednesday. This along with
a weak perturbation tracking along the northern periphery of the
ridge may be enough to spark isolated convection Wednesday
afternoon into Wednesday night mainly across the eastern Ozarks.

For the most part the weather looks dry into the weekend outside
of a stray shower or thunderstorm with the next front and
legitimate chance of rain arriving early next week.

&&

.AVIATION...(For the 12Z TAFS through 12Z Wednesday Morning)
Issued at 543 AM CDT TUE JUL 14 2015

For the KSGF, KJLN, and KBBG TAFS: Storms are currently located
across central Kansas early this morning. These storms may hold
together into west central Missouri later this morning, but are
generally expected to remain north of the TAF sites. An isolated
storm affecting a TAF site is not totally out of the questions,
but confidence in this occurring is very low and did not mention
any convection in the TAFS.

Otherwise, mid to high level clouds will spread across the TAF
sites this morning into early this afternoon. Skies will then clear
later this afternoon into this evening. Winds will be out of the
southwest today becoming light and variable overnight.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...HEAT ADVISORY until 9 PM CDT this evening FOR MOZ055>058-066>071-
     077>083-088>098-101>106.

KS...HEAT ADVISORY until 9 PM CDT this evening FOR KSZ073-097-101.

&&

SHORT TERM...Foster
LONG TERM...Foster
AVIATION...Wise
Hazardous weather outlook, Jul 14, 9:19 AM CDT, 1 hour 31 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
919 AM CDT TUE JUL 14 2015

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-151430-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
919 AM CDT TUE JUL 14 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

WEATHER HAZARDS EXPECTED...

  LIMITED HAIL RISK.
  ELEVATED THUNDERSTORM WIND DAMAGE RISK.
  LIMITED LIGHTNING RISK.
  SIGNIFICANT EXCESSIVE HEAT RISK.

DISCUSSION...

  A SMALL CLUSTER OF THUNDERSTORMS WILL CONTINUE MOVING INTO
  SOUTHEAST KANSAS AND WESTERN MISSOURI THIS MORNING. THUNDERSTORM
  WIND GUSTS IN EXCESS OF 60 MPH AND LARGE HAIL TO THE SIZE OF
  QUARTERS ARE POSSIBLE WITH THESE STORMS. THERE IS SOME
  UNCERTAINTY AS TO HOW FAR EAST THIS CLUSTER OF STORMS WILL MOVE
  THIS MORNING.

  ADDITIONAL ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON
  ACROSS THE AREA.

  AFTERNOON HEAT INDEX VALUES WILL RANGE FROM 102 TO 109 DEGREES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

  ISOLATED STORMS MAY DEVELOP WEDNESDAY MAINLY ACROSS THE EASTERN
  OZARKS.

  THE NEXT CHANCE OF STORMS WILL DEVELOP EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

 SPOTTER ACTIVATION MAY BE NEEDED IN THE NEXT THREE HOURS FOR
 SOUTHEAST KANSAS AND WESTERN MISSOURI.

&&

MORE DETAILED INFORMATION CAN BE ACCESSED AT:
HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE)

THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE)

BURCHFIELD

In the hours before

Local storm report, Jul 14, 9:46 AM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
946 AM CDT TUE JUL 14 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0920 AM     TSTM WND DMG     4 N REDFIELD            37.90N 94.88W
07/14/2015                   BOURBON            KS   LAW ENFORCEMENT

            TREES REPORTED DOWN ON COUNTY ROAD 125 BETWEEN REDFIELD
            AND MAPLETON.

0938 AM     TSTM WND DMG     FORT SCOTT              37.84N 94.71W
07/14/2015                   BOURBON            KS   LAW ENFORCEMENT

            POWER LINES REPORTED DOWN IN TOWN.

&&

HATCH
Local storm report, Jul 14, 9:56 AM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
956 AM CDT TUE JUL 14 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0954 AM     HAIL             DEERFIELD               37.84N 94.51W
07/14/2015  E0.88 INCH       VERNON             MO   PUBLIC

&&

HATCH

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 9:42 AM CDTSevere Thunderstorm WarningSGFVernon48 min
Jul 14, 10:11 AM CDTSevere Thunderstorm WarningSGFBarton, Cedar, Dade, St. Clair, Vernon49 min
Jul 14, 11:08 AM CDTSevere Thunderstorm WarningSGFDallas, Greene, Polk, Webster52 min
Jul 14, 11:47 AM CDTSevere Thunderstorm WarningSGFChristian, Dallas, Douglas, Greene, Howell, Laclede and 3 more58 min
Jul 14, 12:40 PM CDTSevere Thunderstorm WarningSGFDouglas, Howell, Oregon, Ozark, Shannon, Texas and 1 more65 min
Jul 14, 1:25 PM CDTSevere Thunderstorm WarningSGFHowell, Oregon48 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.